New York, 2005

Winter Storm in New York, February 10, 2005

February 10, 2005 · NWS ALY · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 9, 4:25 PM EST, 11 hours 35 minutes earlier.

Area forecast discussion, Feb 9, 4:25 PM EST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EST WED FEB 9 2005

WORKZONES AVAILABLE. SORRY THIS IS A LITTLE LATE.

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE PAN HANDLE OF WEST
VIRGINIA WILL MOVE EAST TO THE MID ATLANTIC COAST TONIGHT. THE STORM
WILL INTENSITY AS IT PASSES JUST SOUTH OF LONG ISLAND DURING THE DAY
THURSDAY...REACHING CAPE COD BY THE EVENING. THE STORM WILL THEN
HEAD NORTHEAST ALONG THE NEW ENGLAND COASTLINE THURSDAY NIGHT.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WE HAVE A VERY
CHALLENGING FORECAST AHEAD...OUR MOST CHALLENGING OF THE WINTER
SEASON. IF ONE WERE TO BUY INTO THE GFS SOLUTION...WE WOULD BE
YANKING OUR WINTER STORM WARNING...AT LEAST FROM ALBANY
SOUTHWARD...AS MUCH OF THE PRECIPITATION IS FORECAST TO AS RAIN. WE
ARE GOING TO RIGHT ON THE FENCE REGARDING THE RAIN/SNOW LINE
THROUGH AT LEAST THE EARLIER PORTIONS OF THE STORM.

WE WILL CONTINUE TO LEAN WITH THE USUALLY BETTER NAM...ALTHOUGH NOT
QUITE AS MUCH QPF AS THE 18Z NAM WOULD DICTATE. THE TRACK OF THE THE
STORM...LOCATED OVER NE WV...REMAINS UNCERTAIN. THE FRONT HAS
STALLED A BIT FURTHER NORTH THAN PREVIOUSLY THOUGHT. THE BEST
PRESSURE FALLS HAPPEN TO EXACTLY BI-LOCATE NE AND SW OF THE FRONT AT
THE MOMENT. THE GFS TRACKS THE STORM FURTHER NORTH. WE THINK FROM
ALBANY SOUTHWARD...MUCH OF THE PRECIPITATION WILL INITIALLY FALL AS
LIQUID RAIN THROUGH MUCH OF THE NIGHTTIME. MEANWHILE...AS NEARBY AS
UTICA...SNOW IS ALREADY FALLING. A 50 MILE DIFFERENCE IN THE STORM
TRACK WILL MAKE ALL THE DIFFERENCE IN THE WORLD HOW THIS PANS OUT.
RIGHT NOW...AS MENTIONED WE FELL THAT MOST ACCUMULATING SNOW WILL BE
CONFINED TO AREAS N AND W OF ALBANY. THEN...AS THE STORM WINDS UP
SOUTH OF LONG ISLAND ON THURSDAY...COLDER AIR WILL QUICKLY CHANGE
ANY RAIN TO SNOW. THAT IS WHAT WE ARE RESTING OUR LAURELS ON...A
PRETTY GOOD WRAP AROUND AS THE H7 LOW DEEPENS RIGHT OVER OUR REGION
ON THURSDAY BRINGING THE BULK OF THE SNOW FROM ALBANY SOUTH DURING
THIS TIME FRAME. THE HEAVIEST AMOUNTS OF THIS SNOW WILL BE FROM THE
CAPITAL REGION AND NORTHEAST.

WILL CONTINUE THE ADVISORY IDEA IN OUR SOUTHERN ZONES (INCLUDING
LITCHFIELD COUNTIES). WE USED A 10:1 SNOW/LIQUID RATIO THROUGH
THURSDAY...THEN UP IT 13:1 BY THURSDAY NIGHT. FOR MOST PLACES THE
AMOUNTS ACTUALLY WORK OUT VERY SIMILARLY TO WHAT WE HAVE PREVIOUSLY
FORECAST. THE ONLY EXCEPTION IS FOR MORE SNOW (AND A WARNING) ACROSS
OUR SOUTHERN ADIRONDACKS. WHILE WE HAVE SHIFTED THE WINTER STORM
EMPHASIS LATER ON THURSDAY INTO THURSDAY NIGHT...WE HAVE DECIDED TO
KEEP THE WARNING/ADVISORIES AS THEY WERE BEFORE.

THE WIND PICKS UP BY LATE THURSDAY...ESPECIALLY EAST OF ALBANY.
THERE MIGHT BE SOME BLOWING AND DRIFTING OF THE SNOW...BUT IT WILL
BE A WETTER SNOW THAN PREVIOUS ONES...WHICH WOULD LIMITED ANY
BLOWING AND DRIFTING.

THE STORM WILL BEGIN TO PULL AWAY ON FRIDAY...BUT ITS WINDS WILL
CONTINUE TO BUFFET US ON IT BACKSIDE. A RETURN TO SUNSHINE AND
SEASONABLY COLD TEMPERATURES ON THAT DAY.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE WEATHER PATTERN QUIETS
DOWN IN THE EXTENDED PERIOD.  WILL INCLUDE SNOW SHOWERS IN FOR
SATURDAY ACROSS THE ADIRONDACKS AND THE MOHAWK VALLEY WITH
NORTHWESTERLY FLOW. NEXT SHOT OF PRECIP WILL BE THE BEGINNING OF
NEXT WITH WITH APPROACHING SYSTEM.
&&

.AVIATION...RAIN WILL OVERSPREAD THE SOUTHERN TWO THIRDS OF THE
ROUTE TONIGHT AND EVENTUALLY CHANGE TO SNOW ACROSS ALY AFTER
MIDNIGHT...AND EVENTUALLY TO SNOW BY MORNING ACROSS KPOU.  CEILINGS
WILL DROP DOWN TO THE LIFR RANGE IN SNOW.  CEILINGS AND VISIBILITIES
WILL GRADUALLY IMPROVE LATE TOMORROW AFTERNOON INTO THE EVENING.
&&

.HYDROLOGY...THE SOUTHERN TIER OF THE CWA WILL BE OF CONCERN THE
NEXT 24 HOURS.  WITH THE INITIAL BATCH OF THE PRECIP OF PTYPE LIQUID
AND SEVERAL DAYS OF MILD TEMPERATURES...FLOODING AND ICE BREAKUP MAY
BE A PROBLEM.  COUNTIES OF CONCERN WILL BE ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY IS IN EFFECT FROM 6AM THURSDAY
     TO MIDNIGHT THURSDAY NIGHT CTZ001-013.
     WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT
MA...WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
     MIDNIGHT THURSDAY NIGHT MAZ001.
     WINTER WEATHER ADVISORY IS IN EFFECT 6AM THURSDAY TO MIDNIGHT THURSDAY
     MAZ025.
NY...WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
     MIDNIGHT THURSDAY NIGHT
NYZ040-041-043-047>054-058>061-083-084.
     WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT
     AND THURSDAY NYZ038-039-042-082.
     WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT
     THROUGH MIDNIGHT THURSDAY NIGHT NYZ063>066.

&&&&

HWJIV
Hazardous weather outlook, Feb 9, 5:32 PM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EST WED FEB 9 2005

MAZ001-NYZ032-033-038>043-047>054-058-082>084-VTZ013>015-101200-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-
NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN WINDHAM VT-
532 PM EST WED FEB 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...

A WINTER STORM WARNING HAS BEEN ISSUED FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...GREATER
CAPITAL DISTRICT...CATSKILLS...TACONICS...SOUTHERN VERMONT AND
NORTHERN BERKSHIRE COUNTY FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT
THURSDAY NIGHT.

PLEASE REFER TO OUR STATEMENTS ABOUT THE WEATHER HAZARD.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MIGHT BE REQUESTED FOR THURSDAY.

CTZ001-013-MAZ025-NYZ059>061-063>066-101200-
EASTERN COLUMBIA NY-EASTERN DUTCHESS NY-EASTERN GREENE NY-
EASTERN ULSTER NY-NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
SOUTHERN LITCHFIELD CT-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
WESTERN ULSTER NY-
532 PM EST WED FEB 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT W
EASTERN NEW ENGLAND.

.DAY ONE...A WINTER ADVISORY HAS BEEN ISSUED FOR EASTERN
ULSTER...DUTCHESS...LITCHFIELD AND SOUTHERN BERKSHIRE COUNTY FROM 400
THURSDAY THROUGH MIDNIGHT THURSDAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Feb 9, 10:03 PM EST, 5 hours 57 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
1004PM     WED FEB 09 2005
#2 0000002 000
GPDS WLSR APTS
00400    FILE 28   SARATOGA SPRINGS PD                       FEB 09-05
TO       APB

2157HRS ROUTE 9 SOUTH BROADWAY IS CLOSED FROM AVENUE OF THE PINES TO CRESCENT
AVE DUE TO SEVERE PIA    WILL ADVISE WHEN ROADWAY IS OPEN

AUTH CHOWSKE,SGT             OPER D PARK 2203
OPER - CATONE,LAWRENCE                2203
Local storm report, Feb 9, 11:21 PM EST, 4 hours 39 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
1122PM     WED FEB 09 2005
#2 0000002 000
GPDS WLSR APTS
00401    FILE 28   SARATOGA SPRINGS PD                       FEB 09-05
TO       APB

TO ALL AREA AGENCEYS ROUTE 9 IS REOPENED AS WELL AS THE AVENUE OF PINES

AUTH SGT NOEKER OPER BRIGGS,K
OPER - CATONE,LAWRENCE                2321

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Southeast Warren

When
February 10, 4:00 AM EST to 4:00 PM EST
Where
Southeast Warren forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Numerous powerlines down as well as many minor accidents on Route 9 and Round Pond Road. Average total snowfall across Southeast Warren County: 10 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437582.